Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The existence of positive solutions
for the one-dimensional $p$-Laplacian


Author: Junyu Wang
Journal: Proc. Amer. Math. Soc. 125 (1997), 2275-2283
MSC (1991): Primary 34B15
DOI: https://doi.org/10.1090/S0002-9939-97-04148-8
MathSciNet review: 1423340
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we study the existence of positive solutions of the equation $(g(u'))'+a(t)f(u)=0$, where $g(v)=|v|^{p-2}v$, $p>1$, subject to nonlinear boundary conditions. We show the existence of at least one positive solution by a simple application of a Fixed Point Theorem in cones and the Arzela-Ascoli Theorem.


References [Enhancements On Off] (What's this?)

  • 1. K. Deimling, Nonlinear functional analysis, Springer, New York, 1985. MR 86j:47001
  • 2. L. H. Erbe and H. Wang, On the existence of positive solutions of ordinary differential equations, Proc. Amer. Math. Soc. 120 (1994), 743-748. MR 94e:34025
  • 3. M. A. Krasnoselskii, Positive solutions of operator equations, Noordhoff, Gronignen, 1964. MR 31:6107
  • 4. Z. Yang and X. Fan, The existence of positive solutions of a class of two-order quasilinear boundary value problems, Natural Science Journal of Xiangtan University, 15 (1993), Suppl. 205-209. MR 95j:34037

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 34B15

Retrieve articles in all journals with MSC (1991): 34B15


Additional Information

Junyu Wang
Affiliation: Department of Mathematics, Jilin University, Changchun 130023, People’s Republic of China

DOI: https://doi.org/10.1090/S0002-9939-97-04148-8
Keywords: One-dimensional $p$-Laplacian, positive solution, existence, concavity, fixed point theorem in cones.
Received by editor(s): December 6, 1995
Additional Notes: The author was supported by NNSF of China
Communicated by: Hal L. Smith
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society